MAUDE Adverse Event Report: TEPHA, INC. - 3005670760 GALAFLEX 3D; BREAST - ABSORBABLE MESH

TEPHA, INC. - 3005670760 GALAFLEX 3D; BREAST - ABSORBABLE MESH
Model Number 100042-05
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.As reported, patient experienced post-op complications including extrusion, infection and subsequent surgery for explant.Medical affairs has assessed the patient¿s postoperative course as being serious and related to the study device.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Infection is a known inherent risk of the surgery and listed as a possible complications in the adverse reaction section of the instructions for use (ifu).In regards to infection, the warnings section of the ifu states, "if an infection develops, treat the infection aggressively.An unresolved infection may require removal of the scaffold." note: this mdr report is related to a retrospective study conducted to proactively gather real-world evidence on the use and safety of the p4hb product family, including galaflex scaffold, galaflex 3d, and galaflex 3dr.All safety events from the study are adjudicated by the bd medical monitor for an independent assessment of severity and relatedness.In an abundance of caution, events for which relatedness cannot be ruled out are processed for mdr reporting.
 
Event or Problem Description
Per clinical trial cp-1060: on (b)(6) 2016, patient underwent a revision left side central mound breast mastopexy/reduction with a full vertical and horizontal t incision.Concomitant procedures included right revision and fat grafting.One piece of galashape (galaflex 3d) was used.On (b)(6) 2016, mesh extrusion was reported.Incision had drainage and odor.Patient was instructed how to do wet to dry dressing changes twice daily.Incision was red and tender.With dressing changes, incision began to fill and granulate slowly.On (b)(6) 2017, patient presented with infection in left breast.Dressing changes continued.Exposed mesh was debrided on both (b)(6) 2017 and (b)(6) 2017.Aquaphor ointment applied.Excision and primary closure with medications (bactrim, bactroban and cipro) performed on (b)(6) 2017.Problem reported to have resolved on (b)(6) 2017.Review by medical affairs identifies this as related to the device and serious.

Brand Name
GALAFLEX 3D
Common Device Name
BREAST - ABSORBABLE MESH
Manufacturer (Section D)
TEPHA, INC. - 3005670760
99 hayden ave suite 360
lexington MA 02421
Manufacturer (Section G)
TEPHA, INC. - 3005670760
99 hayden ave suite 360
lexington MA 02421
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key13724011
Report Number1213643-2022-00053
Device Sequence Number14948783
Product Code OOD
UDI-Device Identifier00810054980308
UDI-Public(01)00810054980308
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K161092
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100042-05
Device Catalogue NumberSH3D05
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2022
Initial Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight82 KG